I've been on Effexor for about a month, prescribed for depression and social anxiety. Having been on the full 75mg dose for a week, I feel terrible; I've been staying in bed all day, and even when I'm up I feel no motivation to do even the basic tasks required to take care of myself. Even eating feels like a huge chore (though I've had a poor appetite for years). I have a constant headache and feel like I can't function around people, even my parents. I know it can take several weeks for the body to adjust to new medication, but the idea of staying this way until then fills me with dread. How bad should it get before deciding whether it's the wrong antidepressant for me?
This is normal, but not this bad for this long. Discuss with your Dr but do not change the dose on your own, that'll make thins worse.
I found it took 2 weeks for the really bad side effects to lessen, & me to start feeling more human again. It was rough going, but after the first 2 weeks it got better every day, & by 6 months I felt totally normal & balanced.
Different drugs suit different people, & it can take a little time to see if one particular drug works for you, but the first two weeks on most anti-depressants can be really tough, including whilst your doctor is upping your dosage.
I'd say that by 2 weeks of the new dose, the worst of the non-depression-type symptoms (nausea, headache etc) should be subsiding. If not, check back with your doctor, as it may not be the one for you.
I would say that if after 6 weeks on Effexor you still feel terrible, then it is not the drug for you. As you say, it is normal to feel bad when you first start taking it, but that should ease the longer you are on it. You should not have to feel like this all the time. Now it is difficult to withdraw from, but as you have not been taking it for long, should not be too bad. That is if you decide it is not the drug for you. I felt well on Effexor, and was on 150mg daily.
How are you feeling now? It could be that Effexor just does not suit you. What suits on person does not always suit another.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Sep 2014 • 2 answers
Updated 8 days ago • 9 answers
Updated 8 Oct 2018 • 2 answers
Updated 12 Jan 2017 • 1 answer
Updated 15 days ago • 3 answers